×

zbMATH — the first resource for mathematics

Moment inequalities and weak convergence for negatively associated sequences. (English) Zbl 0907.60023
The main results are concerned with sequences of negatively associated random variables. The author proves some upper estimates for \(P\{| S_n|\geq\lambda\}\), \(E| S_n|\), and \(E(\max_{1\leq n\leq k}| S_n|)\), where \(S_n= X_1+\cdots+ X_n\) is the sum of negatively associated random variables. Based on these inequalities a version of the weak invariance principle for strictly stationary negatively associated sequences of random variables is proved. Before proving the invariance principle, the author constructs a sequence of random variables of such a type. Point out the inequality \[ E| S_n|^p\leq C_pn^{p/2-1} \sum^n_{k=1} E| X_k|^p \] (\(C_p\) is a constant depending only upon \(p\geq 2\)), as a typical result.

MSC:
60E15 Inequalities; stochastic orderings
60F05 Central limit and other weak theorems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Esary, J., Proschan, F., Walkup, D., Association of random variables with applications,Ann. Math. Statist., 1967, 38: 1466. · Zbl 0183.21502 · doi:10.1214/aoms/1177698701
[2] Lehmann, E.L., Some concepts of dependence,Ann. Math. Statist., 1966, 37: 1137. · Zbl 0146.40601 · doi:10.1214/aoms/1177699260
[3] Joag-Dev, K., Proschan, F., Negative association of random variables with applications,Ann. Statist., 1983, 11: 286. · Zbl 0508.62041 · doi:10.1214/aos/1176346079
[4] Block, H.W., Savits, T.H., Shaked, M., Some concepts of negative dependence,Ann. Probab., 1982, 10: 765. · Zbl 0501.62037 · doi:10.1214/aop/1176993784
[5] Newman, C. L.. Asymptotic independence and limit theorems for positively and negatively dependent random variables, inlnequalities in Statistics and Probability (ed. Tong, Y.L.),IMS Lecture Notes-Monograph Series, Vol.5, 1984, 127–140.
[6] Matula, P., A note on the almost sure convergence of sums of negatively dependent random variables,Statist. Probab. Lett., 1992. 15: 209. · Zbl 0925.60024 · doi:10.1016/0167-7152(92)90191-7
[7] Petrov, V.V.,Limit Theorems of Sums of Independent Random Variables (inRussian). Moscow: Nauka, 1987.
[8] Su Chun, A theorem of Hsu-Robbins type for negatively associated sequence,Chinese Science.Bulletin, 1996, 41(6): 441. · Zbl 0855.60037
[9] Newman, C.M., Wright, A.L.. An invariance principle for ertain dependent sequences,Ann. Probab., 1981, 9: 671. · Zbl 0465.60009 · doi:10.1214/aop/1176994374
[10] Nagaev, S.V., Large deviation of sums of independent random variables,Ann. Probub., 1979, 7: 745. · Zbl 0418.60033 · doi:10.1214/aop/1176994938
[11] Stout, W.,Almost Sure Convergence, New York: Academic Press. 1974, 204–209. · Zbl 0321.60022
[12] Billingsley, P.,Convergence of Probability Measures, New York: John Wiley, 1968. · Zbl 0172.21201
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.